Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

 
 

 

The automorphism group of a product of graphs


Author: Donald J. Miller
Journal: Proc. Amer. Math. Soc. 25 (1970), 24-28
MSC: Primary 05.62
DOI: https://doi.org/10.1090/S0002-9939-1970-0262116-3
MathSciNet review: 0262116
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper we showed that every connected graph can be written as a weak cartesian product of a family of indecomposable rooted graphs and that this decomposition is unique to within isomorphisms. Using this unique prime factorization theorem we prove that if a graph $X$ can be written as a product of connected rooted graphs, which are pairwise relatively prime, then the automorphism group of $X$ is isomorphic to the restricted direct product of the automorphism groups of the factors with prescribed subgroups the isotropy groups of the factors at the roots. This is a generalization of Sabidussi’s theorem for cartesian multiplication.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05.62

Retrieve articles in all journals with MSC: 05.62


Additional Information

Keywords: Automorphism group, weak cartesian product of graphs, cartesian product of graphs, restricted direct product of groups, sum of graphs
Article copyright: © Copyright 1970 American Mathematical Society